Alert archive / Michigan / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 2, 2011, 9:08 PM EDT for Wayne County, Michigan. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 9:08 PM EDT (01:08 UTC)
- Expired
- Jul 2, 2011, 11:10 PM EDT
- In force
- 2 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MI
The radar
The Detroit radar (KDTX), 63 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:00 PM EDT | FLASH FLOOD | 2 E Taylor, MI | 12 INCHES OF WATER COVERING THE ROADS NEAR THE INTERSECTION OF REECK AND GODDARD |
| Jul 2, 10:00 PM EDT | HEAVY RAIN 1.78 | 2 E Taylor, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
957
WGUS53 KDTX 030108
FFWDTX
MIC163-030400-
/O.NEW.KDTX.FF.W.0005.110703T0108Z-110703T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES IN APPROACHING 2.5
INCHES...WITH ADDITIONAL RAINFALL EXPECTED THROUGH 1030 PM EDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...DOWNTOWN DETROIT...FLAT ROCK...ROMULUS...TAYLOR...
BELLEVILLE...DEARBORN...GROSSE ILE...TRENTON AND WYANDOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4207 8326 4207 8327 4209 8329 4209 8354
4232 8355 4236 8297 4232 8299 4232 8306
4229 8309 4224 8313 4218 8314 4213 8312
4208 8315 4207 8318 4203 8318
$$
MANN1 follow-up statement
232
WGUS73 KDTX 030310
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1110 PM EDT SAT JUL 2 2011
MIC163-030325-
/O.CAN.KDTX.FF.W.0005.000000T0000Z-110703T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE MI-
1110 PM EDT SAT JUL 2 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN WAYNE
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4207 8326 4207 8327 4209 8329 4209 8354
4232 8355 4236 8297 4232 8299 4232 8306
4229 8309 4224 8313 4218 8314 4213 8312
4208 8315 4207 8318 4203 8318
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:58 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 6:58 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011
.UPDATE...
CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.
&&
.AVIATION...
//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.
* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.
&&
.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/
SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 2, 8:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
804 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 E CANTON 42.30N 83.39W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0746 PM TSTM WND GST 3 ENE MOUNT CLEMENS 42.61N 82.82W
07/02/2011 E44.00 MPH MACOMB MI TRAINED SPOTTER
0748 PM HAIL 2 ENE NEW BALTIMORE 42.69N 82.70W
07/02/2011 E0.88 INCH ST. CLAIR MI TRAINED SPOTTER
0750 PM HAIL 5 S CANTON 42.23N 83.49W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0755 PM HAIL 5 SSE LIVONIA 42.33N 83.33W
07/02/2011 E0.50 INCH WAYNE MI TRAINED SPOTTER
ALSO WINDS UP TO 55 MPH REPORTED
0756 PM HAIL 4 WNW DEARBORN 42.33N 83.29W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 8:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
816 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 2 SSE LAKEVILLE 42.79N 83.14W
07/02/2011 OAKLAND MI TRAINED SPOTTER
THREE FOOT DIAMETER TREES DOWN
0730 PM HAIL WNW WAYNE 42.28N 83.38W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
0746 PM TSTM WND DMG 5 SSE LIVONIA 42.33N 83.35W
07/02/2011 WAYNE MI TRAINED SPOTTER
TREES AND POWERLINES DOWN
0746 PM HAIL 5 SSE LIVONIA 42.33N 83.35W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0800 PM HAIL 3 ENE ROMULUS 42.25N 83.31W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
0801 PM TSTM WND GST 2 ENE ROMULUS 42.23N 83.33W
07/02/2011 M64.00 MPH WAYNE MI ASOS
MEASURED AT METRO AIRPORT
0807 PM TSTM WND DMG 2 SSW ALGONAC 42.60N 82.55W
07/02/2011 ST. CLAIR MI TRAINED SPOTTER
ONE FOOT DIAMETER LIMB DOWN
&&
ADODSONLocal storm report, Jul 2, 8:25 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 4 NE MOUNT CLEMENS 42.64N 82.82W
07/02/2011 E0.75 INCH MACOMB MI TRAINED SPOTTER
0748 PM TSTM WND DMG 5 NE ROMULUS 42.27N 83.30W
07/02/2011 WAYNE MI TRAINED SPOTTER
NUMEROUS LIMBS DOWN RANGING FROM 4 TO 6 INCHES IN
DIAMETER.
0805 PM HAIL 1 S SALINE 42.16N 83.78W
07/02/2011 E0.75 INCH WASHTENAW MI TRAINED SPOTTER
0808 PM HAIL 6 SSE ANN ARBOR 42.20N 83.69W
07/02/2011 E1.00 INCH WASHTENAW MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 8:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
834 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 4 ESE YPSILANTI 42.22N 83.56W
07/02/2011 E2.00 INCH WASHTENAW MI TRAINED SPOTTER
0826 PM TSTM WND GST 5 ESE YPSILANTI 42.23N 83.53W
07/02/2011 M63.00 MPH WAYNE MI ASOS
MEASURED AT WILLOW RUN AIRPORT
&&
ADODSONLocal storm report, Jul 2, 8:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
840 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 4 ESE TAYLOR 42.20N 83.20W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 9:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
907 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 5 ESE ROMULUS 42.20N 83.27W
07/02/2011 E0.75 INCH WAYNE MI TRAINED SPOTTER
0845 PM TSTM WND GST 2 NNE TRENTON 42.17N 83.17W
07/02/2011 M60.00 MPH WAYNE MI TRAINED SPOTTER
0845 PM HAIL 2 NNE TRENTON 42.17N 83.17W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0855 PM MARINE TSTM WIND 2 SSW GROSSE ILE 42.10N 83.16W
07/02/2011 M46.00 MPH WAYNE MI AWOS
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:01 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Jul 2, 8:08 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 82 min |
| Jul 2, 8:11 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 2, 8:31 PM EDT | Special Marine Warning | DTX | 49 min | |
| Jul 2, 8:44 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 38 min |
| Jul 2, 9:05 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 35 min |
Nearby
Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.